Service interruption on Monday 11 July from 12:30 to 13:00: all the sites of the CCSD (HAL, Epiciences, SciencesConf, AureHAL) will be inaccessible (network hardware connection).
Skip to Main content Skip to Navigation
Journal articles

Regenerative properties of the linear Hawkes process with unbounded memory

Carl Graham 1, 2 
2 ASCII - Analyse d’interactions stochastiques intelligentes et coopératives
CMAP - Centre de Mathématiques Appliquées - Ecole Polytechnique, Inria Saclay - Ile de France
Abstract : We prove regenerative properties for the linear Hawkes process under minimal assumptions on the transfer function, which may have unbounded support. These results are applicable to sliding window statistical estimators. We exploit independence in the Poisson cluster point process decomposition, and the regeneration times are not stopping times for the Hawkes process. The regeneration time is interpreted as the renewal time at zero of a M/G/infinity queue, which yields a formula for its Laplace transform. When the transfer function admits some exponential moments, we stochastically dominate the cluster length by exponential random variables with parameters expressed in terms of these moments. This yields explicit bounds on the Laplace transform of the regeneration time in terms of simple integrals or special functions yielding an explicit negative upper-bound on its abscissa of convergence. These regenerative results allow, e.g., to systematically derive long-time asymptotic results in view of statistical applications. This is illustrated on a concentration inequality previously obtained with coauthors.
Complete list of metadata

Cited literature [38 references]  Display  Hide  Download
Contributor : Carl Graham Connect in order to contact the contributor
Submitted on : Tuesday, May 28, 2019 - 7:13:35 PM
Last modification on : Sunday, June 26, 2022 - 2:38:39 AM


Files produced by the author(s)



Carl Graham. Regenerative properties of the linear Hawkes process with unbounded memory. Annals of Applied Probability, Institute of Mathematical Statistics (IMS), 2021, 31 (6), pp.2844-2863. ⟨10.1214/21-AAP1664⟩. ⟨hal-02139998v2⟩



Record views


Files downloads